MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA NEEDLE DRIVER
Model Number 420194-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The mega needle driver instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.A review of the site's complaint history does not show any additional complaints related to this product.The mega needle driver was last used on system# (b)(4) on (b)(6) 2020 and it had 8 lives remaining.No image or video was provided for review.Based on the information provided at this time, this complaint is being classified as a reportable malfunction event due to the following conclusion: the mega needle driver instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.Although no patient harm was reported, if the issue were to recur, it could potentially result in an adverse event.
 
Event or Problem Description
It was reported that during a da vinci assisted procedure, the wires of the mega needle driver broke intra-abdominally.The surgeon was aware of the issue and the instrument was removed safely.The instrument was noted to have 8 remaining lives.The procedure was completed with a backup da vinci instrument of the same kind and there was no patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the reporter stated that the patient was a (b)(6) year old hispanic female weighing (b)(6) kg.On the day of the procedure, the patient underwent complete blood cell (cbc) type and screen, and covid tests.The patient had a history of arthritis, hypertension and stress incontinence.

Brand Name
ENDOWRIST
Common Device Name
MEGA NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10411577
Report Number2955842-2020-10750
Device Sequence Number3177830
Product Code NAY
UDI-Device Identifier00886874111611
UDI-Public(01)00886874111611(10)N10180323
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420194-10
Device Catalogue Number420194
Device Lot NumberN10180323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight87